Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 16, 2007, 6:32 PM PDT for Eureka County, Lander County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 6:32 PM PDT (01:32 UTC)
- Expired
- Jul 16, 2007, 7:00 PM PDT
- In force
- 28 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 54 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 170132 SVRLKN NVC011-015-170200- /O.NEW.KLKN.SV.W.0003.070717T0132Z-070717T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 632 PM PDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES THE CITY OF CRESCENT VALLEY... EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA... * UNTIL 700 PM PDT * AT 629 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF CRESCENT VALLEY...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESCENT VALLEY BY 655 PM PDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4018 11671 4016 11653 4042 11652 4043 11668 $$ JMG
2 follow-up statements
000 WWUS55 KLKN 170145 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 645 PM PDT MON JUL 16 2007 NVC011-015-170200- /O.CON.KLKN.SV.W.0003.000000T0000Z-070717T0200Z/ EUREKA NV-LANDER NV- 645 PM PDT MON JUL 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES... AT 643 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CRESCENT VALLEY...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRESCENT VALLEY BY 655 PM PDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4018 11671 4016 11653 4042 11652 4043 11668 $$ JMG
000 WWUS55 KLKN 170207 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 706 PM PDT MON JUL 16 2007 NVC011-015-170216- /O.EXP.KLKN.SV.W.0003.000000T0000Z-070717T0200Z/ EUREKA NV-LANDER NV- 706 PM PDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES EXPIRED AT 700 PM PDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTH OF THE AREA. HOWEVER...A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR NORTHEASTERN LANDER COUNTY UNTIL 745 PM PDT. LAT...LON 4018 11671 4016 11653 4042 11652 4043 11668 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:18 PM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 16, 2:18 PM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 218 PM PDT MON JUL 16 2007 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF NORTHERN AND CENTRAL NEVADA TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO NORTHEASTERN ELKO COUNTY ON TUESDAY. DRY CONDITIONS WILL RETURN BY WEDNESDAY AND CONTINUE THROUGH THE END OF THIS WEEK. A TROUGH OF LOW PRESSURE WILL BRUSH THE STATE ON WEDNESDAY AND THURSDAY AND PRODUCE WINDY CONDITIONS. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SCATTERED CONVECTION ONGOING ATTM ALONG A SURFACE CONVERGENCE BOUNDARY STRETCHING FROM NORTHERN ELKO COUNTY SOUTHWESTWARD INTO NORTHERN NYE COUNTY. EXPECTING THE SCATTERED CONVECTION TO CONTINUE INTO THE EVENING BEFORE SOME OF IT FALLS APART. WATER VAPOR IMAGERY SHOWS A WEAK SHORTWAVE CONTINUING TO MOVE NORTHWARD THROUGH CENTRAL/SOUTHERN CA THIS AFTERNOON. THIS FEATURE AND THE LFQ OF AN ASSOCIATED 55KT JET STREAK WILL MOVE INTO CENTRAL NV TONIGHT AND SHOULD KEEP ISOLATED CONVECTION GOING IN SOME AREAS. BY TUESDAY...FLOW ALOFT TURNS MORE SOUTHWESTERLY IN ADVANCE OF H5 TROUGH APPROACHING WEST COAST...CAUSING MONSOONAL MOISTURE TO GET SHOVED EASTWARD. HOWEVER...STILL SHOULD BE ENOUGH MOISTURE REMAINING ACROSS NORTHEASTERN ELKO COUNTY FOR MORE ISOLATED SHOWERS AND THUNDERSTORMS. BOTH THE NAM AND THE GFS SHOW A MID-LEVEL DRY SLOT PUNCHING INTO NORTHERN NYE COUNTY AND WHITE PINE COUNTY TUESDAY AFTERNOON. WITH DEEP MIXING EXPECTED IN THESE AREAS...RHS FALLING INTO THE SINGLE DIGITS AND H7 WINDS PROGGED BETWEEN 25-30 KTS... WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON ACROSS OUR SOUTHERN ZONES. SOUTH TO SOUTHWEST WINDS WILL BE IN THE NEIGHBORHOOD OF 15-25 MPH WITH GUSTS TO 35 MPH. UPPER TROUGH CONTINUES TO PUSH EASTWARD ON WEDNESDAY WITH ITS AXIS NEARING THE COAST LATE IN THE DAY. MODELS SHOW DRY AIR INVADING ALL OF OUR CWFA ON WEDNESDAY WITH THE EXCEPTION OF WESTERN HUMBOLDT COUNTY IN VICINITY OF SURFACE FRONT. ALLOWED FOR SOME CLOUD COVER HERE WHILE THE REMAINDER OF THE REGION WILL BE SUNNY. EXPECTING A BREEZY TO WINDY DAY ACROSS THE ENTIRE CWFA AHEAD OF ADVANCING SURFACE FRONT/UPPER TROUGH AS DEEP MIXING ENSUES BY AFTERNOON. NOSE OF 105 KT JET PUSHES INTO NORTHWESTERN NV WEDNESDAY AFTERNOON WITH H7 WINDS PROGGED TO BE IN THE 30 KT RANGE ACROSS MOST OF THE CWFA AND H5 WINDS INCREASING TO 50-60 KTS ACROSS HUMBOLDT COUNTY. AFTERNOON SURFACE WINDS WILL INCREASE INTO THE 20-30 MPH RANGE WITH GUSTS AS HIGH AS 40 MPH. DUE TO THE GUSTY WINDS AND LOW RHS...HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ALL ZONES WEDNESDAY AFTERNOON. MCGEE .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UPPER LOW CENTER OFF WEST COAST SWINGS INTO NORTHERN CA WEDNESDAY NIGHT DRIVEN BY A 60 KT JET AT 500 MB. EXPECT GUSTY WINDS TO SUBSIDE IN THE EVENING HOURS AS UPPER LOW WEAKENS AS IT CONTINUES TO MOVE FURTHER TO THE NORTHEAST OVERNIGHT. DRY SOUTHWEST FLOW REMAINS OVER CWA THURSDAY INTO FRIDAY. GFS PUSHES HIGH BACK INTO THE FOUR CORNER AREA OVER THE WEEKEND FOR RETURN TO MONSOON MOISTURE. TEMPERATURES REMAIN IN THE MID 90S TO LOW 100S DURING THE PERIOD. HARMER && .AVIATION...CONDITIONS WILL BE VFR THROUGH TUESDAY. HOWEVER...A SERIES OF DISTURBANCES WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND TUESDAY EAST. LOCALLY HEAVY RAINFALL IN STORMS MAY REDUCE VISIBILITIES TO IFR. IN ADDITION... OUTFLOW WINDS FROM SOME STORMS MAYBE AS HIGH AS 40 TO 50 MPH. && .FIRE WEATHER...EXPECTING COVERAGE OF ONGOING SHOWERS AND THUNDERSTORMS TO BECOME ISOLATED BY THIS EVENING AND OVERNIGHT. WITH THE ATMOSPHERE HAVING AN UNUSUALLY HIGH MOISTURE CONTENT...ANY T-STORMS THROUGH TONIGHT WILL BE WET. ISOLATED THUNDERSTORMS WILL SHIFT TO THE EAST ON TUESDAY AND BE CONFINED TO NORTHEASTERN ELKO COUNTY. IN ADVANCE OF AN APPROACHING TROUGH...EXPECTING WINDS TO PICK UP ACROSS CENTRAL NV IN THE AFTERNOON WITH WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. WITH RHS FALLING BACK INTO THE SINGLE DIGITS ACROSS THESE AREAS AS WELL...HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH TUESDAY AFTERNOON FOR FW ZONES 455 AND 457. THE EARLY MORNING SHIFT WILL LIKELY NEED TO UPDATE THIS TO A RED FLAG WARNING WITH TOMORROW MORNINGS PACKAGE. AN UPPER TROUGH AND A COLD FRONT WILL MOVE INTO NORTHWESTERN NEVADA BY LATE IN THE DAY WEDNESDAY. AHEAD OF THESE FEATURE...EXPECTING BREEZY TO WINDY CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEVADA WEDNESDAY AFTERNOON. CRITICAL CONDITIONS WILL BE LIKELY ACROSS ALL OF NORTHERN AND CENTRAL NEVADA WEDNESDAY AFTERNOON WITH MIN RHS FALLING INTO THE SINGLE DIGITS AND WINDS ON THE ORDER OF 20-30 MPH WITH GUSTS TO 40 MPH. AS A RESULT OF THESE EXPECTED CONDITIONS... HAVE DECIDED TO ISSUED A FIRE WEATHER WATCH FOR ALL ZONES WEDNESDAY AFTERNOON. MCGEE && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FOR FW ZONES 455 AND 457 FROM 11AM TO 9PM TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY. FIRE WEATHER WATCH IN EFFECT FOR FW ZONES 451-452-454-455 AND 457 FROM 11AM TO 9PM WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:59 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 46 min |
| Jul 16, 9:40 PM PDT | Red Flag Warning | LKN | 23 hr | |
| Jul 17, 2:44 PM PDT | Red Flag Warning | LKN | 33 hr | |
| Jul 17, 2:46 PM PDT | Wind Advisory | LKN | White Pine | 30 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.